MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 18 GA X 12CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 18 GA X 12CM; CATHETER, PERCUTANEOUS
Catalog Number SAC-01218
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported " we found the product and packaging damaged (crushed) inside the box during the receipt and labeling inspection".This was found prior to use.Therefore no patient harm or injury.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided two images showing an unopened arterial kit for analysis.Visual analysis confirmed kinking on the guide wire and protective tubing.Crease marks were also visible on the outer pouch.The customer also returned one, unopened arterial kit for analysis.The outer corrugate packaging was also returned.There is no evidence of a sterility breach on the sample.Visual analysis revealed one major kink towards the distal end of the guide wire body.Kinking was also noted on the protective tubing and the outer pouch in the same approximate location.Microscopic examination confirmed the kinking.This kinking appears consistent with damage due to improper storage/shipping.No other defects or anomalies were observed with the kit nor the outer corrugate packaging.The kink on the guide wire measured 33mm from the distal weld.The guide wire total length measured 339mm, which is within the specification limits of 331mm-340mm per the guide wire product drawing.The guide wire outer diameter measured 0.61mm, which is within the specification limits of 0.61mm-0.64mm per the guide wire product drawing.The guide wire was inserted through the returned catheter body.Minor resistance was encountered at the location of the kink; however, all functional sections of the guide wire passed with little to no issue.Performed per ifu statement, "thread tip of indwelling catheter over spring-wire guide".A manual tug test confirmed that the distal and proximal welds were secure and intact.The manufacturing site was previously consulted regarding the observed failure mode for related complaints.As part of the guide wire manufacturing process, each guidewire is passed through a ring gauge so it is unlikely that this defect would have been present prior to release from the manufacturing site.A device history record review was performed, and no relevant findings were identified.The lidstock on the returned kit was also reviewed.The words "do not bend" are clearly visible on the top and the bottom of the lidstock.The instructions for use (ifu) provided with this kit warns the user, "use of excessive force may damage catheter or spring-wire guide".The customer report of a kinked guide wire prior to use was confirmed through complaint investigation of the returned sample.One kink was observed on the guide wire body.In addition, a fold/crease was observed on the guide wire tubing and the outer pouch in the same approximate location.The guide wire met all relevant dimensional requirements, and a device history record review was performed with no relevant findings.The lidstock clearly states "do not bend".Based on the customer description and the sample received , storage and shipping caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW ARTERIAL CATH SET: 18 GA X 12CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19257297
Report Number3006425876-2024-00422
Device Sequence Number6493142
Product Code DQY
UDI-Device Identifier00801902102799
UDI-Public00801902102799
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K093050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2026
Device Catalogue NumberSAC-01218
Device Lot Number71F21E2051
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown